Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 59, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 6, 2009, 12:13 PM CDT for Simpson County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2009, 12:13 PM CDT (17:13 UTC)
- Expired
- Sep 6, 2009, 2:09 PM CDT
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Simpson County, KY
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 061713
FFWLMK
KYC213-062015-
/O.NEW.KLMK.FF.W.0059.090906T1713Z-090906T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM CDT SUN SEP 6 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 315 PM CDT
* AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT UP TO TWO INCHES OF RAIN HAS FALLEN FROM TRAINING
THUNDERSTORMS OVER SOUTHEASTERN SIMPSON COUNTY...AND THAT FLASH
FLOODING WAS LIKELY OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH OR MORE ARE POSSIBLE FOR
AREAS SOUTH AND SOUTHEAST OF FRANKLIN...INCLUDING FLAT ROCK...RAPIDS
AND HICKORY FLAT...AND OTHER LOCATIONS ALONG AND SURROUNDING I-65
AND HIGHWAY 31 SOUTH AND SOUTHEAST OF FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3665 8659 3665 8670 3667 8670 3680 8642
3665 8641 3665 8654 3664 8657
$$
AL2 follow-up statements
000
WGUS73 KLMK 061806
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM CDT SUN SEP 6 2009
KYC213-062015-
/O.CON.KLMK.FF.W.0059.000000T0000Z-090906T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-
106 PM CDT SUN SEP 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHEASTERN SIMPSON COUNTY...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TRAINING SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING
OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
AREAS OF SOUTHEASTERN SIMPSON COUNTY...INCLUDING GOLD CITY.
SO FAR...DOPPLER RADAR ESTIMATES INDICATE THAT OVER TWO INCHES OF
RAIN HAS FALLEN OVER THE PAST HOUR...AND ADDITIONAL RAINFALL AMOUNTS
OF ANOTHER HALF INCH OR MORE ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3665 8659 3666 8665 3668 8665 3680 8642
3667 8642 3665 8641 3665 8649 3666 8650
3665 8651 3664 8657
$$
AL000
WGUS73 KLMK 061909
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM CDT SUN SEP 6 2009
KYC213-061917-
/O.CAN.KLMK.FF.W.0059.000000T0000Z-090906T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-
209 PM CDT SUN SEP 6 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
SIMPSON COUNTY...
THE RAIN HAS ENDED ACROSS SIMPSON COUNTY AND NO FLOODING HAS BEEN
REPORTED. HOWEVER...IF ANY ADDITIONAL THUNDERSTORMS MOVE INTO THE
REGION LATER THIS AFTERNOON RESIDENTS WILL NEED TO BE ON THE LOOKOUT
FOR HEAVY RAIN AND ANY POSSIBLE FLOODING.
IF YOU RECEIVED FLOODING PLEASE REPORT IT TO LOCAL MEDIA OR THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3665 8659 3666 8665 3668 8665 3680 8642
3667 8642 3665 8641 3665 8649 3666 8650
3665 8651 3664 8657
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 10:19 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 6, 10:19 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1119 AM EDT SUN SEP 6 2009 .UPDATE #2... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NE ACROSS SOUTHERN INDIANA LATE THIS MORNING. RAINFALL HAS BEEN QUITE HEAVY IN SPOTS WARRANTING FLASH FLOOD WARNINGS. WE HAVE HAD FLOODING REPORTS OUT OF DUBOIS AND CRAWFORD COUNTIES. THIS CONVECTION SHOULD MOVE NE OUT OF OUR AREA IN THE NEXT FEW HRS. HOWEVER...MORE CONVECTION IS EXPECTED TO RIDE UP AN INVERTED TROUGH STRETCHING FROM CENTRAL OKLAHOMA TO CENTRAL KENTUCKY THROUGHOUT THE AFTERNOON. HAVE FOLLOWED THE 12Z NAM12 FOR THIS FORECAST PACKAGE UPDATE WHICH BLOWS UP CONVECTION TO OUR WEST EARLY THIS AFTERNOON. THIS SOLUTION SEEMS PROBABLE GIVEN THE BULLSEYE OF 69 DEWPOINTS AND -4 TO -5 LI/S SITTING ON OUR BORDER OVER WEST CENTRAL KY AT 15Z. THE WESTERN PORTION OF OUR FORECAST AREA LOOKS TO GET THE WETTEST FROM THIS NEXT ROUND OF PRECIP IF THE NAM SOLN PLAYS OUT AS EXPECTED. AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LOCALIZED FLOODING. IN ADDITION TO POP EDITS...HAVE LOWERED TEMPS SOME 3 TO 5 DEGREES OVER THE NORTHERN FORECAST AREA AS MORNING CONVECTION HAS KEPT THIS REGION COOLER. DON/T EXPECT TO SEE HIGH TEMPS GET OUT OF THE MID 70S FOR SOUTHERN INDIANA TODAY. && .UPDATE #1... UPDATED TO INCREASE POPS OVER SOUTHERN INDIANA THIS MORNING. SOME PRETTY HEAVY RAIN WITH RADAR ESTIMATED RAINFALL TOTALS BETWEEN 2 TO 3 INCHES EXPECTED TO CROSS THIS AREA OVER THE NEXT FEW HOURS. && .SHORT TERM (TODAY AND TONIGHT)... AREA OF SHOWERS AND ISOLATED THUNDER THAT MOVED THROUGH NORTHWEST HALF OF THE FORECAST AREA OVERNIGHT WAS RAPIDLY DIMINISHING AT 3 AM AND SHOULD BE JUST A MEMORY BY SUNRISE. NORTHWARD MOVEMENT OF THE SHOWERS WAS AROUND AN UPPER LOW OVER CENTRAL ILLINOIS WHICH WILL MOVE LITTLE OVER THE NEXT 24 HOURS. WEAK VORT LOBES ROTATING AROUND THIS FEATURE WILL HELP GENERATE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. TIMING AND LOCATION WILL BE HIGHLY DEPENDENT UPON BREAKS IN CLOUDCOVER TO HELP WITH DIURNAL HEATING...AS WELL AS SUBTLE BOUNDARIES LINGERING FROM EARLIER CONVECTION WHICH SHOULD PROVIDE JUST ENOUGH LOW LEVEL CONVERGENCE TO AID INITIAL CONVECTION. THE BEST CHANCES FOR PRECIP APPEAR TO BE WEST OF I-75 BASED ON LOCATION OF THE LOW. SOME UNCERTAINTY DOES EXIST THOUGH...AS MODELS ARE NOT IN AGREEMENT ON HANDLING THE ILLINOIS LOW. THUNDERSTORMS WILL AGAIN BE HEAVY RAIN MAKERS...THOUGH AREAL COVERAGE OF THE HEAVIEST RAINFALL WILL AGAIN BE VERY ISOLATED...SO LITTLE THREAT OF FLOODING. TEMPERATURE-WISE...CLOUDS WILL SHAVE 3-5 DEGREES OFF OF SATURDAY MAX TEMPS FOR HIGHS TODAY. WITH WEAK EASTERLY SURFACE WINDS...DEWPOINTS WILL CONTINUE TO HOVER IN THE UPPER 50S TO LOWER 60S...RESULTING IN MIN TEMPS TONIGHT IN THE LOWER TO MID 60S. .LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY THROUGH WEDNESDAY NIGHT... PERSISTENT/PESKY UPPER LOW AT 500MB IS FCST TO LINGER ACROSS THE OHIO VALLEY THROUGH THIS PORTION OF THE FCST PD. WITH THE H5 TROF AXIS EXPECTED TO REMAIN JUST WEST OF HERE...WELL BE IN THE FAVORABLE SE QUAD ALOFT FOR SHOWERS AND THUNDERSTORMS. GENERALLY LEANED CLOSER TO THE 00Z NAM-WRF SOLUTIONS HERE AS THEY HAVE BEEN A LITTLE BIT BETTER THAN THE GFS SOLUTIONS OF LATE. WITH THAT SAID...AS THE UPPER LOW MAINTAINS ITS GRIP OVER THE OHIO VALLEY...WE SHOULD SEE PERIODS OF CONVECTION ACROSS THE AREA. MUCH OF THIS WILL LIKELY BE DIURNALLY DRIVEN WITH THE BEST CHANCES/HIGHEST COVERAGE COMING DURING THE AFTERNOON/EVENING HOURS. GIVEN THE NAM SOLUTIONS TONIGHT...IVE INCREASED POPS TO LIKELY FOR MON AFTERNOON/EVENING. AFTERNOON/EVENING POPS ARE LIKELY AGAIN ON TUE/WED AS THE UPPER LOW SPINS ACROSS THE REGION. TEMPERATURES ARE LIKELY TO REMAIN BELOW NORMAL FOR THIS TIME OF THE YEAR...DUE TO CLOUDS AND ASSOCIATED PRECIPITATION. HIGHS FOR MONDAY WILL BE COOLER THAN PREVIOUSLY FCST WITH READINGS TOPPING OUT IN THE UPPER 70S. A SLIGHT MODERATION IN TEMPS SEEMS OK AT THIS POINT FOR TUE/WED WITH READINGS WARMING TO 80 OR IN THE VERY LOW 80S. OVERNIGHT LOWS THROUGH THE PD WILL REMAIN IN THE LOWER 60S. THURSDAY THROUGH SATURDAY... LONG TERM MODEL AGREEMENT SEEMS TO BE ON THE UPTICK THIS EVENING AS THE 06/00Z RUNS OF THE GFS AND EURO SEEM TO BE COMING INTO BETTER AGREEMENT WITH FCST THROUGH THIS PD. BOTH MODELS SHOW PESKY UPPER LOW SLOWLY DEPARTING TO THE NORTHEAST AT THE BEGINNING OF THE PD. AS THIS OCCURS...SECONDARY H5 LOW IS FCST TO DROP OUT OF CANADA AND DEVELOP INTO A LARGE H5 GYRE ACROSS THE UPPER MIDWEST. WHILE THE OP GFS SOLUTIONS HAVE BEEN SHOWING THIS FCST EVOLUTION OVER THE PAST FEW RUNS...THE 06/00Z EURO SOLUTION REALLY JUMPED ON TO IT WITH TONIGHTS RUN. WITH THE FIRST UPPER LOW DEPARTING THE AREA ON THURSDAY...IT APPEARS THAT CONDITIONS MAY BE DRY HERE AS WELL BE ON THE BACK SIDE OF THE WAVE. FOR NOW HAVE TRENDED THE FCST DRY HERE BASED ON THE MULTI-MODEL ENSEMBLES. AS THE NEXT H5 LOW DROPS SOUTHEAST IN THE FRI/SAT PD...ASSOCIATED SFC COLD FRONT WILL PUSH INTO THE REGION BRINGING CONVECTION BACK INTO THE FCST FOR FRI/SAT. 06/00Z GFS ENSEMBLE POPS SUGGEST CHANCE POPS ATTM...SO WILL CONTINUE THESE HERE. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL THROUGH THIS PORTION OF THE FCST PD. HIGHS THU/FRI SHOULD BE IN THE LOW-MID 80S WITH A COOL DOWN COMING ON SATURDAY AS PRECIP/FRONTAL BOUNDARY CROSS THE AREA. OVERNIGHT LOWS WILL BE IN THE LOWER-MID 60S. COOLER TEMPERATURES ARE POSSIBLE BEYOND THE FCST PD DEPENDING ON WHERE THE LARGE H5 LOW MIGRATES. IF THE CURRENT FCST HOLDS...AND THE LOW STAYS TO OUR NORTHEAST...BEST PUSH OF MUCH BELOW NORMAL TEMPS WILL REMAIN ACROSS THE NORTHERN-CENTRAL PLAINS. THIS MODIFIED AIRMASS MAY EVENTUALLY REACH THE OHIO VALLEY BY THE 15-16TH. && .AVIATION (12Z TAFS)... SHRA ALREADY STARTING TO REDEVELOP N OF THE OHIO RIVER W AND NW OF SDF IN CWA...WITH MUCH LARGER AREA FARTHER W. THIS IS IN RESPONSE TO ANOTHER WAVE SWINGING AROUND UPR LEVEL LOW OVER CENTRAL IL ATTM. NO EASILY IDENTIFIABLE BOUNDARIES FOR CONVECTION TO FIRE ON TO BE SEEN ON SATELLITE OR RADAR...AND MODELS AREA NOT HANDLING SYSTEM WELL, SO BEST TIMING WILL BE EXTRAPOLATION OF PCPN AFTER IT DEVELOPS. SOME MVFR VSBYS EARLY THIS MORNING IN RESPONSE TO OVERNIGHT RAINFALL...BUT THESE SHOULD ONLY BE AROUND UNTIL SHORTLY AFTER SUNRISE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.......AML SHORT TERM...JBS LONG TERM....MRJ AVIATION.....JBS
Hazardous weather outlook, Sep 6, 10:37 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1137 AM EDT SUN SEP 6 2009 KYZ029>043-045>049-053>057-064>067-075>078-081-082-071545- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1137 AM EDT SUN SEP 6 2009 /1037 AM CDT SUN SEP 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING...A FEW LOCATIONS COULD RECEIVE A BRIEF HEAVY DOWNPOUR CREATING PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076>079-083-084-089>092-KYZ023>028-061>063-070>074-071545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- 1137 AM EDT SUN SEP 6 2009 /1037 AM CDT SUN SEP 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DECREASED VISIBILITY AND LOCALIZED FLOODING...IN ADDITION TO CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. AML
In the hours before
Special weather statement, Sep 6, 9:05 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1005 AM EDT SUN SEP 6 2009 INZ076-077-084-089-061445- CRAWFORD-ORANGE-PERRY-WASHINGTON- 1005 AM EDT SUN SEP 6 2009 ...HEAVY THUNDERSTORMS PRODUCING TORRENTIAL RAIN... AT 1000 AM EDT/900 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS EXTENDING FROM 10 MILES WEST OF SALEM...TO 15 MILES SOUTHWEST OF ENGLISH...SLOWLY MOVING EAST-NORTHEAST AT 15 MPH. ORANGE COUNTY...CRAWFORD COUNTY AND WASHINGTON COUNTY WILL EXPERIENCE TORRENTIAL RAINFALL WITH HOURLY RAINFALL TOTALS NEARING TWO INCHES. ALSO...FREQUENT DANGEROUS LIGHTNING IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR CAMPBELLSBURG AROUND 1010 AM EDT. NEAR LIVONIA AROUND 1015 AM EDT. NEAR MOUNT CARMEL AROUND 1020 AM EDT. NEAR ORIOLE AROUND 925 AM CDT. NEAR SULPHUR AROUND 1030 AM EDT. NEAR RUSH CREEK VALLEY AROUND 1035 AM EDT. NEAR SALEM AROUND 1045 AM EDT. THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AL
Special weather statement, Sep 6, 9:54 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1054 AM EDT SUN SEP 6 2009 INZ076>078-084-090>092-061600- ORANGE IN-WASHINGTON IN-SCOTT IN-CRAWFORD IN-HARRISON IN-FLOYD IN- CLARK IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MARENGO... CORYDON...NEW ALBANY...JEFFERSONVILLE 1054 AM EDT SUN SEP 6 2009 ...HEAVY THUNDERSTORMS CAUSING TORRENTIAL RAINFALL ACROSS SOUTH- CENTRAL INDIANA... AT 1045 AM EDT...945 AM CDT...DOPPLER RADAR INDICATED AN AREA OF HEAVY THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER PORTIONS OF SOUTH-CENTRAL INDIANA...WEST OF I-65...AND NORTH OF I-64. THIS AREA OF PRECIPITATION WAS SLOWLY MOVING NORTHEAST AT 15 MPH. OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL OCCUR...AS WELL AS TORRENTIAL RAINFALL AT TIMES. THROUGH 1130 AM EDT...1030 AM CDT...THE HEAVIEST RAIN WILL AFFECT PORTIONS OF NORTHERN HARRISON COUNTY...MOST OF WASHINGTON COUNTY...AND WESTERN SCOTT AND CLARK COUNTIES. UP TO ONE INCH OF RAINFALL IS POSSIBLE WITHIN THE NEXT HOUR FOR THESE LOCATIONS. PONDING OF WATER ON ROADWAYS WILL OCCUR...SO USE CAUTION AS HYDROPLANING WILL BE VERY POSSIBLE IF DRIVING THIS MORNING. AL
Special weather statement, Sep 6, 10:37 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1137 AM EDT SUN SEP 6 2009 INZ078-079-092-KYZ030>032-061630- CLARK-JEFFERSON-OLDHAM-SCOTT-TRIMBLE- 1137 AM EDT SUN SEP 6 2009 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL AFFECTING CLARK...JEFFERSON...OLDHAM...SCOTT AND TRIMBLE COUNTIES... AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS EXTENDING FROM 11 MILES NORTHEAST OF SCOTTSBURG...TO 9 MILES NORTH OF PROSPECT...TO JEFFERSONTOWN...MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 30 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LYNDON AROUND 1140 AM EDT. NEAR SOLON AROUND 1145 AM EDT. NEAR ANCHORAGE AND CHELSEA AROUND 1155 AM EDT. NEAR WAKEFIELD AROUND NOON EDT. NEAR SALUDA AROUND 1205 PM EDT. NEAR VOLGA AROUND 1210 PM EDT. NEAR MADISON AROUND 1230 PM EDT. THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 9 AND 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... BRIEF TORRENTIAL RAINFALL WILL OCCUR. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AL
Special weather statement, Sep 6, 11:34 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1234 PM EDT SUN SEP 6 2009 INZ079-KYZ032-061715- JEFFERSON-TRIMBLE- 1234 PM EDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MADISON...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MADISON AROUND 1255 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
Special weather statement, Sep 6, 11:37 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1237 PM EDT SUN SEP 6 2009 KYZ071>073-061700- ALLEN-SIMPSON-WARREN- 1137 AM CDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FRANKLIN...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 2 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
Special weather statement, Sep 6, 11:59 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1259 PM EDT SUN SEP 6 2009 KYZ071>073-061745- ALLEN-SIMPSON-WARREN- 1159 AM CDT SUN SEP 6 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS UP TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR FRANKLIN AROUND 1205 PM CDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 2 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:29 PM CDT | Areal Flood Advisory | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 3 hr |
| Sep 6, 1:48 PM CDT | Flash Flood Warning | LMK | Scott | 118 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.